MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) MEL 90; EXCIMER LASER SYSTEM

CARL ZEISS MEDITEC AG (JENA) MEL 90; EXCIMER LASER SYSTEM
Catalog Number 000000-2179-684
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Unspecified Respiratory Problem (4464)
Date of Event 12/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Customer in china reported an abnormal smell from the mel 90 device.The mel 90 equipment at the customer's site experienced a leakage of excimer gas due to a malfunction of the solenoid valve.Ten people were in the room at the time of the incident and the affected individuals experienced throat and respiratory discomfort, further medical examinations were conducted.The event may have jeopardized the involved people and may have required medical or surgical intervention (treatment) to address these symptoms.A serious medically important event occurred because of exposure to the gas.
 
Additional Manufacturer Narrative
Related reports: 9615030-2026-00002, 9615030-2026-00003, 9615030-2026-00004, 9615030-2026-00005, 9615030-2026-00006, 9615030-2026-00007, 9615030-2026-00008, 9615030-2026-00009, 9615030-2026-00011.

Brand Name
MEL 90
Common Device Name
EXCIMER LASER SYSTEM
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM  07745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 07745
GM   07745
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key24172874
Report Number9615030-2026-00010
Device Sequence Number15858926
Product Code LZS
UDI-Device Identifier04049471095074
UDI-Public(01)04049471095074(11)221201
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P060004 S006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number000000-2179-684
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/24/2025
Initial Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown